2021 Virtual Casualty Loss Reserve Seminar

Event Details

-

About This Event

List of Attendees by Last Name

List of Attendees by Organization

Registration for this event is now closed

This year the Casualty Actuarial Society and the American Academy of Actuaries will present the Casualty Loss Reserve Seminar, September 13-15, 2021. This virtual meeting has opportunities for education, networking, and meeting with exhibitors, all in an immersive environment designed to make you feel like you are at an in-person meeting --all with no travel, no additional expenses, and from the convenience of your own desk.

The CLRS Planning Committee is putting on this three-day event with:

  • Keynote Speaker
  • Two General Sessions
  • 30 Concurrent Sessions
  • Full and Half-Day Workshops
  • 15+ Roundtables
  • Virtual Reception

Virtual CLRS Features

Lobby–This virtual hall will be your hub to all aspects of the event, including:

  • Theater–Sessions will take place in a webinar-like theater
  • Exhibit Hall–Connect with virtual exhibitors, learn about the product and services they have to offer, chat one-on-one with company reps, and win a prize in the exhibitor raffle.
  • Lounge–Network with other attendees at the virtual seminar, chat about specific topics or give your impressions of the sessions
  • Resources–Download presentation materials for you to use in your work
  • Help Desk–Get all your technical support questions answered at the staffed help desk
  • Also, participate in the badge game! Badges are given for being the most engaging attendee at the seminar. Compete with other attendees on the leader board!
Event information

Casualty Actuarial Society’s Envisioned Future (from the CAS Strategic Plan)

The CAS will be recognized globally as the premier organization in advancing the practice and application of casualty actuarial science and educating professionals in general insurance, including property-casualty and similar risk exposure.

Continuing Education Credits

CAS

The CAS Continuing Education Policy applies to all ACAS and FCAS members who provide actuarial services. Actuarial services are defined in the CAS Code of Professional Conduct as “professional services provided to a Principal by an individual acting in the capacity of an actuary. Such services include the rendering of advice, recommendations, findings or opinions based upon actuarial considerations.” Members who are or could be subject to the continuing education requirements of a national actuarial organization can meet the requirements of the CAS Continuing Education Policy by satisfying the continuing education requirements established by a national actuarial organization recognized by the Policy.

This activity may qualify for up to 16 CE credits (not including workshops) for the Casualty Loss Reserve Seminar for CAS members. Participants should claim credit commensurate with the extent of their participation in the activity. CAS members earn 1 CE credit per 50 minutes of educational session time, not to include breaks or lunch.

Note: The amount of CE credit that can be earned for participating in this activity must be assessed by the individual attendee. It also may be different for individuals who are subject to the requirements of organizations other than the American Academy of Actuaries.

CPCU

Chartered property casualty underwriters (CPCUs) attending this year’s Casualty Loss Reserve Seminar will be awarded a maximum of 15 points (not including Workshops) under the Continuing Professional Development Program for CPCUs. Forms to receive credit will be available at the seminar.

Contact Information

  • For more information on CLRS content, please contact Nora Potter, Professional Education Manager, at npotter@casact.org.  
  • For more information on attendee registration, please email acs@casact.org.
  • For more information on CLRS other than registration or content issues, please email meetings@casact.org.
  • For more information on other CAS opportunities or administrative policies such as complaints and refunds,please contact the CAS Office at (703) 276-3100 or visit the CAS website.

Technical Information

Computer Tips Please review these tips to be sure your system is ready to go for the event.

Event registration

OPTIONAL VIRTUAL WORKSHOPS (WEDNESDAY, SEPTEMBER 15)

Registration for this event is now closed.

The CLRS will feature optional post-seminar virtual workshops on Wednesday. The workshops are designed to be highly interactive, hands-on and more in-depth than a traditional seminar session and are limited in attendance. The committee has designed dynamic workshops covering the following topics:

EARLY BIRD REGISTRATION – ON/BY AUG 20

  • Reserving Bootcamp (8-hours)
    • 9:00 AM – 5:30 PM
    • $325 early - $425 late
  • Maximizing the Value of Your Actuarial Report and Opinion (6-hours)
    • 10:00 AM – 5:00 PM
    • $250 early - $350 late
  • IFRS17 Workshop (AM) (3.5-hours)
    • 9:00 AM – 12:30 PM
    • $150 early - $250 late
  • Triangles Reimagined (PM) (3.5-hours)
    • 1:30 – 5:00 PM
    • $150 early - $250 late
  • Writing R Packages (PM) (3.5-hours)
    • 1:30 – 5:00 PM
    • $150 early - $250 late

NOTE: The workshops require a separate registration. Registration for a workshop does not equal registration for any part of the Casualty Loss Reserve Seminar. Registration for the Casualty Loss Reserve Seminar does not equal registration for a workshop. If you wish to attend a workshop AND the Seminar, you must register and pay separately for  both events.

CASUALTY LOSS RESERVE SEMINAR (SEPTEMBER 13-15)

The Seminar includes the educational program, access to the virtual Exhibit Hall, and the opportunity to participate in virtual roundtables. You must select either the one-day registration option or the full event (two-day) option. If you select the one-day option, you must specify registration for either Monday OR Tuesday.

ALL registrations must be received by end of day on Wednesday, September 8.

Registration for this event is now closed.

Registration Fees

 

 

 REG. FEE BY AUG 20

 LATE REG. FEE AFTER Aug 20

CAS/ICAS MEMBER, AFFILIATE, SUBSCRIBER, ACTIVE CANDIDATE*, OR MEMBER OF A WORLDWIDE ACTUARIAL ASSOCIATION

Individual 1-Day, must select specific day(s)

$300

$400

Individual 2-Day Full Event

$550

$650

CAS/ICAS MEMBER GOVERNMENT EMPLOYEE/RETIRED MEMBER

Individual 1-Day, must select specific day(s)

$150

$250

Individual 2-Day Full Event

$275

$375

CAS ACADEMIC CENTRAL MEMBER **

Individual 1-Day, must select specific day(s)

$0

Individual 2-Day Full Event

$0

NON-CAS/ICAS MEMBER

Individual 1-Day, must select specific day(s)

$500

$600

Individual 2-Day Full Event

$750

$850

NON-CAS/ICAS MEMBER, GOVERNMENT EMPLOYEE

Individual 1-Day, must select specific day(s)

$250

$350

Individual 2-Day Full Event

$375

$475

* An Active Candidate is a non-CAS member who has attempted at least one actuarial exam in the last two years.
** Limited to Members of CAS Academic Central for up to three national CAS meetings or seminars each year.

Cancellation Policy

Registration fees will be refunded for cancellations received by the CAS Office on or before August 27, 2021, less a $100 processing fee. Only written cancellations will be honored. Please send cancellation requests via email to refund@casact.org.

In the rare event that a CAS meeting is canceled, participants receive a full refund for registration fees paid.

Group registration

Registration for this event is now closed.

ALL individual registrations that are part of a group registration must be received by end of day on Wednesday, September 8.

If you are interested in registering six (or more) of your employees for the full Virtual CLRS, we have discount pricing as listed below! Please note that the only discount will be for the full event, though it will apply to both CAS members and non-members.



REG TYPES

NORMAL PRICE

DISCOUNTED PRICE

6 bulk - full event only

$3,300

$2,750

12 bulk - full event only

$6,600

$5,500

18 bulk - full event only

$9,900

$8,250

24 bulk - full event only

$13,200

$11,000

Once a bulk registration is purchased, the purchaser will be emailed a discount code unique to their organization. This discount code will allow that organization’s employees (in increments of six) to self-register for the Virtual CAS Spring Meeting for free. Specific registration details will be provided with the discount code.

Registration for this event is now closed.

How to Register

Instructions

For the employer to obtain this code, they will need to:
1. Login to CAS Store
2. One representative from an organization registers for the quantity of bulk registrations (in multitudes of 6), add to cart, and complete the purchase.
3. The representative will receive an email from the CAS with the discount code to distribute to the correlated number of employees (if purchasing a bulk of 6, you will distribute the code to 6 employees; if purchasing a bulk of 12, you will distribute the code to 12 employees, etc.)

Once an Employer has the code and distributed it to the appropriate number of employees, individual employees should:
1. Login to CAS Store to register for the Virtual CLRS
2. Add Full Event Individual Registration to the cart, regardless of price shown.
3. Apply the discount code - this will give them a zero-balance fee
4. Click next until they ‘Submit Order’ and receive a confirmation email
5. A confirmation email will be issued upon completion of registration. Another email will follow closer to the event date that will include login instructions.

Individuals may find this sample registration video helpful: https://www.pathlms.com/cas/courses/10996/video_presentations/127432

Planning committee

John Wade (Volunteer Chair)
Kathleen Dean (Staff Chair)
Nora Potter (Staff Chair)
Rachel Dolsky (Volunteer Vice-Chair)
Kevin Donnelly (Volunteer Vice-Chair)

Justin Ahn
Devin Boerm
Peter Brinck
Alex Chen
Paige DeMeter
Greg Fears
Richard Gibson
Bill Hansen
Nicole Harrington
Lise Hasegawa
Sara Hemmingson
Alan Hines
Chris Holt
Matt Killough
Debbie King
Charlie Lei
Laura Maxwell
Josh Merck
Chandu Patel
Anwesha Prabhu
Rick Ramotar
Sophia Song
Greg Spindell
Abby Sternberg
Steve Talley
Peter Tomopoulos
Ethel Wang
Sylvia Yang
Rich Zarnik

Sponsors

Build brand awareness among approximately 650 attendees by sponsoring or exhibiting at the virtual Casualty Loss Reserve Seminar. See the sponsor/exhibitor prospectus or contact Mike Boa by email at mboa@casact.org for more information.

Sponsor/Exhibitor Prospectus

Gold Sponsors and Exhibitors

Image

Bronze Sponsors and Exhibitors

Image
Image
Pryor

 

Event Sponsors

Image
Image
Image
Image
Image
 

Lunch and Learn Sponsor

Image
 

Exhibitors

The referenced media source is missing and needs to be re-embedded.
Image
IABA Logo
Image
Image
Schedule

Monday, September 13

9:15 - 10:05 AM ET Roundtables (optional)
9:45 - 10:15 AM ET Coffee Networking with Exhibits
10:15 - 10:30 AM ET Welcome Message 15 min
10:30 - 11:45 AM ET Keynote 75 min (1)
11:45 AM - 12:00 PM ET Transition Break
12:00 - 1:00 PM ET Diversity Luncheon Session 55 min
1:00 - 2:15 PM ET Concurrent Sessions 75 min (5)
2:15 - 3:00 PM ET Exhibit Hall Break (45 min)
3:00 - 4:15 PM ET Concurrent Sessions 75 min (5)
4:15 - 5:00 PM ET Exhibit Hall Break (45 min)
5:00 - 6:15 PM ET Concurrent Sessions 75 min (5)
6:20 - 7:10 PM ET Roundtables (optional)
6:20 – 7:10 PM ET Virtual Reception

Tuesday, September 14

9:00 - 9:50 AM ET Roundtables (optional)
9:30 - 10:00 AM ET Coffee Networking with Exhibits
10:00 - 11:15 AM ET Concurrent Sessions 75 min (5)
11:15 - 12:00 PM ET Exhibit Hall Break (45 min)
12:00 - 1:15 PM ET General Sessions 75 min (2)
1:15 - 2:15 PM ET Luncheon sponsored by Willis Towers Watson – “Leveraging Machine Learning in Reserving”
2:15 - 3:30 PM ET Concurrent Sessions 75 min (5)
3:30 - 4:15 PM ET Exhibit Hall Break (45 min)
4:15 - 5:30 PM ET Concurrent Sessions 75 min (5)
5:30 - 6:20 PM ET Roundtables (optional)
6:00 - 8:30 PM ET Free Cocktail Reception for CAS Members – Midtown Manhattan

Wednesday, September 15 - Workshops

9:00 AM – 5:30 PM Reserving Bootcamp (8-hours)
10:00 AM – 5:00 PM Maximizing the Value of Your Actuarial Report and Opinion (6-hours)
9:00 AM – 12:30 PM IFRS17 Workshop (AM)
1:30 – 5:00 PM Triangles Reimagined (PM)
1:30 – 5:00 PM Writing R Packages (PM)
Receptions and roundtables

Luncheon Sponsored by Willis Towers Watson

“Leveraging Machine Learning in Reserving”

Location: You can join the luncheon directly through Resources on the conference platform

Date and Time: September 14 from 1:15 to 2:15 pm

Machine learning is bringing new analytics into many areas of insurance business operations, but the reserving function has remained resistant to change for decades. Lewis Maddock will outline how machine learning will drive a change in the way that we think about – and perform – reserving and share insights on how reserving teams can start to make this transition.

Presenters: Jamie Mackay will introduce Lewis Maddock. Jamie is a Director and Reserving Proposition Leader for Willis Towers Watson’s Insurance Consulting and Technology (ICT) practice in the Americas. Lewis is a Director for Willis Towers Watson’s ICT practice.

 

Free Cocktail Reception for CAS Members – Midtown Manhattan

The CAS is holding a free in-person cocktail reception on Tuesday, September 14, from 6:00 – 8:30 p.m. in midtown Manhattan, to add an in-person component to the virtual Casualty Loss Reserve Seminar. The free event is hosted by Pauline Reimer and her colleagues at Pryor Associates Executive Search, and is open to all CAGNY members, not just CLRS attendees.

Location: Outdoor Garden of St. Patrick’s Pub
22 West 46th Street (between 5-6 Avenues), 2nd floor outdoors

Date and Time: September 14 from 6:00 - 8:30 pm

Please note that Kosher food will be provided.

Please RSVP to pauline@ppryor.com

The CAS is committed to following all local health guidelines to protect the health and safety of our members. Therefore, we encourage you to review the New York City and New York State guidelines on COVID-19 requirements prior to RSVPing for the event:

New York State DOH COVID-19 Information: coronavirus.health.ny.gov/home
New York City DOH COVID-19 Information: www1.nyc.gov/site/doh/covid/covid-19-main.page

Schedule

Monday, September 13

9:15 - 10:05 AM ET Roundtables (optional)
9:45 - 10:15 AM ET Coffee Networking with Exhibits
10:15 - 10:30 AM ET Welcome Message 15 min
10:30 - 11:45 AM ET Keynote 75 min (1)
11:45 AM - 12:00 PM ET Transition Break
12:00 - 1:00 PM ET Diversity Luncheon Session 55 min
1:00 - 2:15 PM ET Concurrent Sessions 75 min (5)
2:15 - 3:00 PM ET Exhibit Hall Break (45 min)
3:00 - 4:15 PM ET Concurrent Sessions 75 min (5)
4:15 - 5:00 PM ET Exhibit Hall Break (45 min)
5:00 - 6:15 PM ET Concurrent Sessions 75 min (5)
6:20 - 7:10 PM ET Roundtables (optional)
6:20 – 7:10 PM ET Virtual Reception

Tuesday, September 14

9:00 - 9:50 AM ET Roundtables (optional)
9:30 - 10:00 AM ET Coffee Networking with Exhibits
10:00 - 11:15 AM ET Concurrent Sessions 75 min (5)
11:15 - 12:00 PM ET Exhibit Hall Break (45 min)
12:00 - 1:15 PM ET General Sessions 75 min (2)
1:15 - 2:15 PM ET Luncheon sponsored by Willis Towers Watson – “Leveraging Machine Learning in Reserving”
2:15 - 3:30 PM ET Concurrent Sessions 75 min (5)
3:30 - 4:15 PM ET Exhibit Hall Break (45 min)
4:15 - 5:30 PM ET Concurrent Sessions 75 min (5)
5:30 - 6:20 PM ET Roundtables (optional)
6:00 - 8:30 PM ET Free Cocktail Reception for CAS Members – Midtown Manhattan

Wednesday, September 15 - Workshops

9:00 AM – 5:30 PM Reserving Bootcamp (8-hours)
10:00 AM – 5:00 PM Maximizing the Value of Your Actuarial Report and Opinion (6-hours)
9:00 AM – 12:30 PM IFRS17 Workshop (AM)
1:30 – 5:00 PM Triangles Reimagined (PM)
1:30 – 5:00 PM Writing R Packages (PM)
Receptions and roundtables

Luncheon Sponsored by Willis Towers Watson

“Leveraging Machine Learning in Reserving”

Location: You can join the luncheon directly through Resources on the conference platform

Date and Time: September 14 from 1:15 to 2:15 pm

Machine learning is bringing new analytics into many areas of insurance business operations, but the reserving function has remained resistant to change for decades. Lewis Maddock will outline how machine learning will drive a change in the way that we think about – and perform – reserving and share insights on how reserving teams can start to make this transition.

Presenters: Jamie Mackay will introduce Lewis Maddock. Jamie is a Director and Reserving Proposition Leader for Willis Towers Watson’s Insurance Consulting and Technology (ICT) practice in the Americas. Lewis is a Director for Willis Towers Watson’s ICT practice.

 

Free Cocktail Reception for CAS Members – Midtown Manhattan

The CAS is holding a free in-person cocktail reception on Tuesday, September 14, from 6:00 – 8:30 p.m. in midtown Manhattan, to add an in-person component to the virtual Casualty Loss Reserve Seminar. The free event is hosted by Pauline Reimer and her colleagues at Pryor Associates Executive Search, and is open to all CAGNY members, not just CLRS attendees.

Location: Outdoor Garden of St. Patrick’s Pub
22 West 46th Street (between 5-6 Avenues), 2nd floor outdoors

Date and Time: September 14 from 6:00 - 8:30 pm

Please note that Kosher food will be provided.

Please RSVP to pauline@ppryor.com

The CAS is committed to following all local health guidelines to protect the health and safety of our members. Therefore, we encourage you to review the New York City and New York State guidelines on COVID-19 requirements prior to RSVPing for the event:

New York State DOH COVID-19 Information: coronavirus.health.ny.gov/home
New York City DOH COVID-19 Information: www1.nyc.gov/site/doh/covid/covid-19-main.page

Keep up with the latest CAS news